Next Article in Journal / Special Issue
Action at a Distance in Quantum Theory
Previous Article in Journal
On the Duality of Discrete and Periodic Functions
Previous Article in Special Issue
Maxwell–Lorentz Electrodynamics Revisited via the Lagrangian Formalism and Feynman Proper Time Paradigm
Article Menu

Export Article

Open AccessArticle
Mathematics 2015, 3(2), 319-328;

There Are Quantum Jumps

Department of Chemistry, Ångström Laboratory, Institute of Theoretical Chemistry, Uppsala University, P.O. Box 518, S-751 20 Uppsala, Sweden
Academic Editor: Palle E.T. Jorgensen
Received: 10 March 2015 / Accepted: 20 April 2015 / Published: 5 May 2015
(This article belongs to the Special Issue Mathematical physics)
Full-Text   |   PDF [247 KB, uploaded 8 May 2015]


In this communication we take up the age-old problem of the possibility to incorporate quantum jumps. Unusually, we investigate quantum jumps in an extended quantum setting, but one of rigorous mathematical significance. The general background for this formulation originates in the Balslev-Combes theorem for dilatation analytic Hamiltonians and associated complex symmetric representations. The actual jump is mapped into a Jordan block of order two and a detailed derivation is discussed for the case of the emission of a photon by an atom. The result can be easily reassigned to analogous cases as well as generalized to Segrè characteristics of arbitrary order. View Full-Text
Keywords: dilation analytic family of operators; complex symmetric representation; Segrè characteristic; Jordan block dilation analytic family of operators; complex symmetric representation; Segrè characteristic; Jordan block
This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited (CC BY 4.0).

Share & Cite This Article

MDPI and ACS Style

Brändas, E.J. There Are Quantum Jumps. Mathematics 2015, 3, 319-328.

Show more citation formats Show less citations formats

Related Articles

Article Metrics

Article Access Statistics



[Return to top]
Mathematics EISSN 2227-7390 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top